Advertisement

Brasselet number and Newton polygons

  • Thaís M. Dalbelo
  • Luiz HartmannEmail author
Article
  • 22 Downloads

Abstract

We present a formula to compute the Brasselet number of \(f:(Y,0)\rightarrow (\mathbb {C}, 0)\) where \(Y\subset X\) is a non-degenerate complete intersection in a toric variety X. As applications we establish several results concerning invariance of the Brasselet number for families of non-degenerate complete intersections. Moreover, when \((X,0) = (\mathbb {C}^n,0)\) we derive sufficient conditions to obtain the invariance of the Euler obstruction for families of complete intersections with an isolated singularity which are contained in X.

Mathematics Subject Classification

Primary 14M25 55S35 Secondary 14B05 32S05 58K45 

Notes

Acknowledgements

The authors are grateful to Nivaldo de Góes Grulha Jr. from ICMC-USP for helpful conversations in developing this paper and to Bruna Oréfice Okamoto from DM-UFSCar for helpful conversations about the Bruce–Roberts’ Milnor number. Through the project CAPES/PVE Grant 88881. 068165/2014-01 of the program Science without borders, Professor Mauro Spreafico visited the DM-UFSCar in São Carlos providing useful discussions with the authors. Moreover, the authors were partially supported by this project, therefore we are grateful to this program. We would like to thank the referee for many valuable suggestions which improved this paper.

References

  1. 1.
    Ament, D.A.H., Nuño Ballesteros, J.J., Oréfice-Okamoto, B., Tomazella, J.N.: The Euler obstruction of a function on a determinantal variety and on a curve. Bull. Braz. Math. Soc. (N.S.) 47(3), 955–970 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Brasselet, J.-P., Lê, D.T., Seade, J.: Euler obstruction and indices of vector fields. Topology 39(6), 1193–1208 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Briançon, J., Maisonobe, P., Merle, M.: Localisation de systèmes différentiels, stratifications de Whitney et condition de Thom. Invent. Math. 117(3), 531–550 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Brasselet, J.-P., Massey, D., Parameswaran, A.J., Seade, J.: Euler obstruction and defects of functions on singular varieties. J. London Math. Soc. (2) 70(1), 59–76 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Brasselet, J.-P., Grulha, N. G. Jr., Local Euler obstruction, old and new, II, Real and complex singularities, London Mathematical Society Lecture Note Series, vol. 380, Cambridge University Press, Cambridge, 2010, pp. 23–45Google Scholar
  6. 6.
    Bruce, J.W., Roberts, R.M.: Critical points of functions on analytic varieties. Topology 27(1), 57–90 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Brasselet, J.-P., Schwartz, M.-H.: Sur les classes de Chern d’un ensemble analytique complexe, The Euler-Poincaré characteristic (French), Astérisque, vol. 82, Soc. Math. France, Paris, pp. 93–147 (1981)Google Scholar
  8. 8.
    Brasselet, J.-P., Seade, J., Suwa, T.: Vector fields on singular varieties, Lecture Notes in Mathematics, vol. 1987, Springer-Verlag, Berlin, (2009)Google Scholar
  9. 9.
    Buchweitz, R.-O., Greuel, G.-M.: The Milnor number and deformations of complex curve singularities. Invent. Math. 58(3), 241–281 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Callejas-Bedregal, R., Morgado, M.F.Z., Saia, M., Seade, J.: The Lê-Greuel formula for functions on analytic spaces. Tohoku Math. J. (2) 68(3), 439–456 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Dubson, A.: Calcul des invariants numériques des singularités et applications, Sonderforschungsbereich 40 Theoretische Mathemati, Universitaet Bonn, (1981)Google Scholar
  12. 12.
    Dutertre, N., Grulha Jr., N.G.: Lê-Greuel type formula for the Euler obstruction and applications. Adv. Math. 251, 127–146 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Dutertre, N.: Euler obstruction and Lipschitz-Killing curvatures. Israel J. Math. 213(1), 109–137 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fulton, W.: Introduction to toric varieties, Annals of Mathematics Studies, vol. 131, Princeton University Press, Princeton, NJ, 1993, The William H. Roever Lectures in Geometry (1993)Google Scholar
  15. 15.
    Gaffney, T., Grulha, N. G., Jr., Ruas, M. A. S.: The local Euler obstruction and topology of the stabilization of associated determinantal varieties, arXiv:1611.00749, to appear in Math. Z. (2018)
  16. 16.
    Gelfand, I.M., Kapranov, M.M., Zelevinsky, A.V.: Discriminants, Resultants and Multidimensional Determinants. Modern Birkhäuser Classics, Birkhäuser Boston, Inc., Boston (2008). (Reprint of the 1994 edition)zbMATHGoogle Scholar
  17. 17.
    Goresky, M., MacPherson, R.: Stratified Morse Theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 14. Springer, Berlin (1988)Google Scholar
  18. 18.
    Grulha Jr., N.G.: The Euler obstruction and Bruce–Roberts’ Milnor number. Q. J. Math. 60(3), 291–302 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Grulha Jr., N.G.: Erratum: the Euler obstruction and Bruce–Roberts’ Milnor number. Q. J. Math. 63(1), 257–258 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    González-Sprinberg, G.: Calcul de l’invariant local d’Euler pour les singularités quotient de surfaces. C. R. Acad. Sci. Paris Sér. A-B 288(21), A989–A992 (1979)zbMATHGoogle Scholar
  21. 21.
    Hamm, H.: Lokale topologische Eigenschaften komplexer Räume. Math. Ann. 191, 235–252 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Lê, D.T., Teissier, B.: Variétés polaires locales et classes de Chern des variétés singulières. Ann. Math. (2) 114(3), 457–491 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    MacPherson, R.D.: Chern classes for singular algebraic varieties. Ann. Math. (2) 100, 423–432 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Massey, D.B.: Hypercohomology of Milnor fibres. Topology 35(4), 969–1003 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Massey, D.B.: Vanishing cycles and Thom’s \(a_f\) condition. Bull. Lond. Math. Soc. 39(4), 591–602 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Matsui, Y., Takeuchi, K.: A geometric degree formula for \(A\)-discriminants and Euler obstructions of toric varieties. Adv. Math. 226(2), 2040–2064 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Matsui, Y., Takeuchi, K.: Milnor fibers over singular toric varieties and nearby cycle sheaves. Tohoku Math. J. (2) 63(1), 113–136 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Milnor, J.: Singular points of complex hypersurfaces, Annals of Mathematics Studies, No. 61, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, (1968)Google Scholar
  29. 29.
    Nuño Ballesteros, J.J., Oréfice-Okamoto, B., Tomazella, J.N.: The vanishing Euler characteristic of an isolated determinantal singularity. Israel J. Math. 197(1), 475–495 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Nuño Ballesteros, J.J., Oréfice-Okamoto, B., Tomazella, J.N.: Non-negative deformations of weighted homogeneous singularities. Glasg. Math. J. 60(1), 175–185 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Nuño Ballesteros, J.J., Oréfice, B., Tomazella, J.N.: The Bruce–Roberts number of a function on a weighted homogeneous hypersurface. Q. J. Math. 64(1), 269–280 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Oda, T.: Convex bodies and algebraic geometry—toric varieties and applications. I, Algebraic Geometry Seminar (Singapore, 1987), World Sci. Publishing, Singapore, 1988, pp. 89–94 (1987)Google Scholar
  33. 33.
    Oka, M.: Canonical stratification of nondegenerate complete intersection varieties. J. Math. Soc. Japan 42(3), 397–422 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Oka, M.: Non-degenerate complete intersection singularity, Actualités Mathématiques. Hermann, Paris (1997). (Current Mathematical Topics)zbMATHGoogle Scholar
  35. 35.
    Oréfice-Okamoto, B.: O número de Milnor de uma singularidade isolada, PhD Thesis, Universidade Federal de São Carlos (available in 23.09.2018 at https://www.dm.ufscar.br/ppgm/attachments/article/203/download.pdf), (2011)
  36. 36.
    Parusiński, A.: Limits of tangent spaces to fibres and the \(w_f\) condition. Duke Math. J. 72(1), 99–108 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Riemenschneider, O.: Deformationen von Quotientensingularitäten (nach zyklischen Gruppen). Math. Ann. 209, 211–248 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Riemenschneider, O.: Zweidimensionale quotientensingularitäten: gleichungen und syzygien. Arch. Math. (Basel) 37(5), 406–417 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Soares Ruas, M.A., Da Silva Pereira, M.: Codimension two determinantal varieties with isolated singularities. Math. Scand. 115(2), 161–172 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Seade, J., Tibăr, M., Verjovsky, A.: Milnor numbers and Euler obstruction. Bull. Braz. Math. Soc. (N.S.) 36(2), 275–283 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Varchenko, A.N.: Zeta-function of monodromy and Newton’s diagram. Invent. Math. 37(3), 253–262 (1976)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversidade Federal de São Carlos (UFSCar)São CarlosBrazil

Personalised recommendations